Delaware, 2012

Strong Wind in Delaware, April 2, 2012

April 2, 2012 · NWS PHI · 1 event in 1 county or zone

Strong northnorthwest winds behind a departing low pressure system knocked down a tree onto Faulkland Road near Fells Lane in Christina Hundred on the morning of the 2nd. The downed tree took down some power lines and caused thirteen Delmarva Power customers to lose power.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strong northnorthwest winds behind a departing low pressure system knocked down a tree onto Faulkland Road near Fells Lane in Christina Hundred on the morning of the 2nd. The downed tree took down some power lines and caused thirteen Delmarva Power customers to lose power. The peak wind gust at the New Castle County Airport on the 2nd was 38 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 2, 4:36 AM EST, 3 hours 24 minutes earlier.

Area forecast discussion, Apr 2, 4:36 AM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
536 AM EDT MON APR 2 2012

.SYNOPSIS...
INTENSIFYING LOW PRESSURE JUST EAST OF DELMARVA WILL MOVE EASTWARD
OUT TO SEA LATER THIS MORNING. HIGH PRESSURE WILL FOLLOW INTO THE
APPALACHIANS TONIGHT. LOW PRESSURE IN THE OHIO VALLEY TUESDAY WILL
MOVE TO SOUTHERN NEW ENGLAND WEDNESDAY MORNING WITH ANOTHER COLD
FRONTAL PASSAGE HERE DURING THE DAY WEDNESDAY. CANADIAN HIGH
PRESSURE WILL VERY SLOWLY BUILD INTO THE MID ATLANTIC STATES LATE
THIS WEEK THROUGH THE WEEKEND PROBABLY PROVIDING AN EXTENDED SPELL
OF DRY BEAUTIFUL WEATHER.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RADAR IS SHOWING THE BACK EDGE OF THE STEADY PRECIP EXITING ACROSS
THE AREA NOW. IN A FEW HOURS THE PRECIP SHOULD HAVE ENDED ACROSS THE
REGION. THE POP GRIDS IN THE ESTF HAVE BEN ADJUSTED ACCORDINGLY. SAT
IMAGES SHOW BREAKS BEGINNING TO DEVELOP NORTH AND WEST. THESE SHOULD
BECOME MORE NUMEROUS AND SPREAD SOUTH AND EAST FOR THE REST OF THE
MORNING. SKIES SHOULD BE MOSTLY CLR LATER THIS MORNING AND IT WILL
REMAIN SUNNY THROUGH THE AFTERNOON. WINDS WILL BECOME GUSTY FROM THE
NW AT 15 TO 25 MPH WITH SOME GUSTS CLOSER TO 30 MPH. HIGH TEMPS.
TODAY WILL BE IN THE MID 50S TO LOW 60S IN MOST AREAS. DEW POINT
TEMPERATURES WILL DROP FROM THE MID TO UPPER 3OS EARLY TODAY INTO
THE TEENS AND 20S BY THE END OF THE DAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
A RIDGE OF HIGH PRESSURE ACROSS THE GREAT LAKES WILL BUILD OVER OUR
AREA TONIGHT. SKIES WILL REMAIN MAINLY CLR TONIGHT AND WINDS WILL
SUBSIDE TONIGHT. THE COLD AIR MASS AND GOOD RADIATIONAL COOLING
CONDITIONS TONIGHT WILL LEAD TO COLD TEMPERATURES. A BLEND OF
MET/MAV MOS TEMPERATURES WERE GENERALLY ACCEPTED FOR TONIGHT.

FREEZE WARNINGS HAVE BEEN ISSUED FOR THE LEHIGH VALLEY AND PARTS OF
NRN NJ WHERE LOW TEMPERATURES WILL BE AROUND 30 DEGREES OVERNIGHT.
FROST ADVISORIES WERE ISSUED IN MUCH OF THE REST OF NJ AND ERN PA AS
WELL AND THE NRN DELMARVA WHERE AREAS OD FROST ARE EXPECTED. THE
METRO AREAS MAY ESCAPE WIDESPREAD FROST TONIGHT.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
00Z/2 NAM NOT BEING USED FROM TUESDAY NIGHT ONWARD DUE TO ITS
SHARP DISAGREEMENT WITH THE 00Z/2 GFS/GGEM/UKMET/ECMWF/GEFS.

06Z NAM APPEARS MORE REALISTIC...POKING INSTABILITY INTO OUR AREA
WEDNESDAY MORNING AND SLOWER WITH THE CF MOVING S THRU OUR AREA.

OVERALL...NEAR NORMAL TEMPERATURES AND GENERALLY DRY WEATHER IS
EXPECTED THIS 6 DAY PERIOD AS A TROUGH ALOFT CENTERED NEAR THE
MARITIMES RELOADS FROM TIME TO TIME KEEPING THE NORTHEAST USA
IN A PREDOMINATELY NORTHERLY FLOW.

HAZARDS... THIS SHOULD MEAN FREEZE/FROST ADVISORIES AT TIMES DUE TO
THE 3-4 WEEK PREMATURE GROWING SEASON AIDED BY AN EXCESSIVELY WARM
COOL SEASON.

TEMPERATURE DIURNALS WILL TEND TO BE LARGER THAN NORMAL DUE TO
THE PREDOMINATELY DRY AIR ASSOCIATED WITH THE CONTINENTAL NORTHERLY
FLOW AND DRY GROUND FROM MUCH BELOW NORMAL RAINFALL THE PAST FEW
WEEKS.

THE DRY FUELS AND MANY DAYS OF MINIMUM AFTERNOON RH OF 20 TO 35
PERCENT WILL BE MONITORED BY THE NWS AND OUR FORESTRY PARTNERS
FOR POSSIBLE SPS'S...IF ENOUGH WIND OCCURS. MAX WIND SPEED EACH
AFTERNOON IS THE PRIMARY UNKNOWN.

THE DAILIES BELOW...

TUESDAY...DRY AND VERY NICE IN THE AFTERNOON AFTER A MORNING
FREEZE/FROST. TEMPS IN THE AFTN 5 DEGS ABOVE NORMAL AFTER MORNING
LOWS UP TO 5 DEGS BELOW NORMAL!

TUESDAY NIGHT...ISOLATED OR SCATTERED SHOWERS "POSSIBLE" WITH THE
WAA AHEAD OF THE APPROACHING CFP. MILDER THAN MONDAY NIGHT DUE TO
CLOUDS. QUITE A BIT OF INSTABILITY IS OUTLOOKED FOR SW PA DURING
THE NIGHT.  CONFIDENCE ON ANY RAIN BELOW AVERAGE.

WEDNESDAY...A SMALL CHANCE FOR A BAND OF SHOWERS. CONSIDERABLE
INSTABILITY JUST S OF OUR AREA. CONFIDENCE ON ANY RAIN BELOW
AVERAGE. GUSTY NW WIND 25 MPH DEVELOPING IN THE AFTERNOON. ABOVE
NORMAL TEMPS.

THURSDAY-SATURDAY...SEASONABLE TEMPS WITH DRY WEATHER EXPECTED. WE
NOTE SOME MODELED PRESSURE PATTERN UNCERTAINTY JUST S OF OUR AREA ON
THURSDAY BUT THE ASSOCIATED CHANCE OF SHOWERS SHOULD BE DEFLECTED
S OF OUR AREA BY THE PREVAILING NW FLOW ALOFT.

SUNDAY...POSSIBLE 2 DAY WARMING TREND BEGINS WITH CONTINUED DRY
WEATHER.

&&

.AVIATION /10Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

CONDITIONS...WHICH RANGE FROM MVFR TO VFR ACROSS THE TAF SITES...
EARLY THIS MORNING WILL IMPROVE TO VFR AT ALL SITES THIS MORNING.
DRIER AIR AND A GUSTY NW WIND WILL DEVELOP ONCE THE LOW PASSES OUT
TO SEA. THE PRECIP WILL END BY DAWN AND THE LOW CLOUDS SHOULD BREAK
UP SHORTLY AFTER THAT. VFR EXPECTED THE REST OF TODAY WITH GUSTY NW
WINDS WITH GUSTS 25 TO 30 KTS POSSIBLE. VFR AND SKC TONIGHT WITH A
DIMINISHING WIND.

OUTLOOK...
TUESDAY...VFR CLEAR.  GUST NW 15-20 KTS.

TUESDAY NIGHT...CIGS LOWER TO 4000 FT IN WIDELY SCT SHOWERS LATE.

WEDNESDAY...VFR WITH SCT DIURNAL SC IN THE AFTN NEAR 5000 FT.
AFTERNOON NW GUSTS TO 15 TO 20 KTS.

THURSDAY/FRIDAY...VFR. NW WIND G10-15KTS. AFTERNOON SEA BREEZES
POSSIBLE.

&&

.MARINE...
LOW PRESSURE ACROSS THE WATERS EARLY TODAY WILL DEEPEN AND MOVE TO
THE EAST BY THE AFTERNOON. A DECENT PRESSURE GRADIENT WILL BECOME
ESTABLISHED THIS MORNING WITH GALE (OCEAN) AND SCA (DEL BAY) FLAGS
GOING UP AT 200 AM. I HAVE EXTENDED THE GALE SOUTHWARD TO COVER THE
REST OF OUR WATERS...ALTHOUGH THE GALE LOOKS RATHER MARGINAL IN MOST
AREAS. WINDS AND SEAS WILL SLOWLY DIMINISH THIS EVENING AS THE HIGH
BEGINS TO CREST OVER THE WATERS. THE SCA FLAG FOR THE BAY GOES DOWN
AT 00Z TUE WHILE THE FLAGS FOR THE OCEAN (THE SCA THAT WILL BE
ISSUED AFTER THE GALE) WILL PROBABLY GO DOWN OVERNIGHT WITH THE SEAS
SUBSIDING SLOWER THAN THE WINDS.

OUTLOOK...
TUESDAY...LEFTOVER SCA CONDITIONS POSSIBLE IN THE ATLC WATERS IN
THE MORNING...OTRW BECOMING SUB SCA BY AFTERNOON.

WED...LOW PROBABILITY AN SCA WOULD BE NEEDED FOR A PART OF THIS DAY.

THU-FRI...PROBABLY NO HAZARDS WITH AFTERNOON SEA BREEZES.

&&

.FIRE WEATHER...
WINDS WILL BECOME GUSTY TODAY AND RELATIVE HUMIDITY LEVELS WILL BE
DROPPING THROUGH THE DAY. IF THE FINE FUELS BECOME DRY ENOUGH...SOME
RED FLAG CONDITIONS MAY DEVELOP THIS AFTERNOON. WE'LL LET THE DAY
SHIFT CONTACT THE FOREST SERVICES TO COORDINATE WITH REGARDS TO RED
FLAG WARNINGS. WE WILL ISSUE A SPS TO HIGHLIGHT THE POSSIBLE
ENHANCED CONDITIONS LATER TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY FOR
     PAZ060>062.
     FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY FOR
     PAZ067>069.
NJ...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY FOR
     NJZ007-008.
     FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY FOR
     NJZ009-010-012-013-015>022-027.
DE...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY FOR
     DEZ001.
MD...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY FOR
     MDZ008-012.
MARINE...GALE WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ430-
     431.

&&

SYNOPSIS...DRAG 535A
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...DRAG 535A
AVIATION...DRAG/O'HARA 535A
MARINE...DRAG/O'HARA
FIRE WEATHER...
Hazardous weather outlook, Apr 2, 3:05 AM EST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 AM EDT MON APR 2 2012

NJZ001-PAZ054-055-030815-
SUSSEX-CARBON-MONROE-
405 AM EDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY AND AGAIN
WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007-008-PAZ060>062-030815-
WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON-
405 AM EDT MON APR 2 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY AND AGAIN
WEDNESDAY AFTERNOON.

A FROST OR FREEZE IS POSSIBLE THURSDAY...FRIDAY OR SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-NJZ009-010-012-013-015>022-027-PAZ067>069-030815-
NEW CASTLE-CECIL-KENT MD-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-
405 AM EDT MON APR 2 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY AND
AGAIN WEDNESDAY AFTERNOON.

A FROST OR FREEZE IS POSSIBLE THURSDAY...FRIDAY OR SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ014-023>026-PAZ070-071-030815-
KENT-INLAND SUSSEX-DELAWARE BEACHES-EASTERN MONMOUTH-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-DELAWARE-
PHILADELPHIA-
405 AM EDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE TUESDAY AND
WEDNESDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ015-019-020-030815-
QUEEN ANNES-TALBOT-CAROLINE-
405 AM EDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-030815-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
405 AM EDT MON APR 2 2012

...GALE WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-030815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
405 AM EDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 2, 2:40 AM EST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 AM EDT MON APR 2 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-021600-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
340 AM EDT MON APR 2 2012

...INCREASED FIRE WEATHER THREAT LATER TODAY...

DRIER AIR WILL ARRIVE OVER THE AREA THIS MORNING ON A GUSTY
NORTHWEST WIND. THESE WINDS WILL BE GUSTING TO AROUND 25 TO 30 MPH
BY AFTERNOON. THESE WINDS ALONG WITH DECREASING RELATIVE
HUMIDITIES AND DRYING FINE FUELS...WILL RESULT IN AN ELEVATED RISK
FOR THE SPREAD OF WILDFIRES BY LATE TODAY.

WE WILL CONTACT LOCAL FOREST SERVICE OFFICES LATER THIS MORNING TO
GET MORE INFORMATION REGARDING THE LOCAL FIRE WEATHER CONDITIONS.
RED FLAG WARNINGS MAY BE NEEDED LATER TODAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, New Castle

When
April 2, 8:00 AM EST to 11:00 AM EST
Where
New Castle forecast zone
Measured
33 kt (38 mph) measured gust
Property damage
$1,000
Reported by
Newspaper
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2012Every state in 2012This day in weather historyWarnings in Delaware, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 377794.